MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB212, VOYANT MARYLAND SINGLE 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB212, VOYANT MARYLAND SINGLE 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB212
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic hand-assisted donor nephrectomy event description: eb212 jaws got hot and burned the back of kidney.Handle was reported to not feel correct, and felt locked out.Product is available for return.Additional information received on 29mar2023 via email from account manager: the burn occurred immediately after firing on adjacent tissue.The device had been used for approximately 10 activations before the experience was observed.No generator alarms occurred.The jaws of the device were cleaned every 10-15 activations.No audible noise or visual damage was observed to the device prior to the handle feeling locked out.Physician reports throughout the case the device felt different, harder to close jaws and activate.Additional information received on (b)(6) 2023 via email from account manager: no intervention needed for the burn.Type of intervention: opened new eb212, completed successfully.No intervention needed for the burn.Patient status: case completed.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the returned unit, where the device passed all relevant testing and functioned as intended.Based on the evaluation of the returned unit and the description of the event provided by the user, it is likely that the event was caused due to circumstantial factors at the time of use.Applied medical instructions for use (ifu) warns that, ¿after device activation, keep the jaws of the device away from adjacent tissue as the jaws may remain hot enough to cause burns.¿.
 
Event or Problem Description
Procedure performed: laparoscopic hand-assisted donor nephrectomy event description: eb212 jaws got hot and burned the back of kidney.Handle was reported to not feel correct, and felt locked out product is available for return.Additional information received on 29mar2023 via email from account manager: the burn occurred immediately after firing on adjacent tissue.The device had been used for approximately 10 activations before the experience was observed.No generator alarms occurred.The jaws of the device were cleaned every 10-15 activations.No audible noise or visual damage was observed to the device prior to the handle feeling locked out.Physician reports throughout the case the device felt different, harder to close jaws and activate.Additional information received on 31mar2023 via email from account manager: no intervention needed for the burn.Type of intervention: opened new eb212, completed successfully.No intervention needed for the burn.Patient status: case completed.

Brand Name
EB212, VOYANT MARYLAND SINGLE 37CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key16683305
Report Number2027111-2023-00408
Device Sequence Number7293157
Product Code GEI
UDI-Device Identifier00607915140793
UDI-Public(01)00607915140793(17)250915(30)01(10)1462872
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K222284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2025
Device Model NumberEB212
Device Catalogue Number101474715
Device Lot Number1462872
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown